EMA Says Sinus Bradycardia a Possible Risk With Remdesivir

Megan Brooks

June 11, 2021

Following a safety review, the Pharmacovigilance Risk Assessment Committee (PRAC) of the European Medicines Agency (EMA) has recommended adding sinus bradycardia to the product label for remdesivir (Veklury) as an adverse reaction of "unknown frequency."

At its February meeting, the safety committee announced that it has started a new "safety signal" procedure for remdesivir after the Italian Medicines Agency, AIFA, raised a signal regarding 11 cases of sinus bradycardia in patients taking the antiviral medication use to treat COVID-19, as reported by Medscape Medical News.

As part of its review, the committee examined all the available data on "rare" reported cases of bradycardia in patients who received the drug, as well as data from clinical trials and the scientific literature.

At its June meeting, the PRAC concluded that a causal relationship between remdesivir and sinus bradycardia is "at least a reasonable possibility."

Therefore, the committee recommended a change in the product information to raise awareness among healthcare professionals about the potential risk of sinus bradycardia in patients taking remdesivir.

The PRAC also noted that the majority of events of sinus bradycardia resolved a few days after the treatment with remdesivir was stopped.

For more news, follow Medscape on Facebook, Twitter, Instagram, YouTube, and LinkedIn

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....